Probability approximation by Clark-Ocone covariance representation

Nicolas Privault (Nanyang Technological University)
Giovanni Luca Torrisi (Istituto per le Applicazioni del Calcolo "Mauro Picone")


Based on the Stein method and a general integration by parts framework we derive various bounds on the distance between probability measures. We show that this framework can be implemented on the Poisson space by covariance identities obtained from the Clark-Ocone representation formula and derivation operators. Our approach avoids the use of the inverse of the Ornstein Uhlenbeck operator as in the existing literature, and also applies to the Wiener space.


Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-25

Publication Date: October 23, 2013

DOI: 10.1214/EJP.v18-2787


  • Bally, Vlad; Bavouzet, Marie-Pierre; Messaoud, Marouen. Integration by parts formula for locally smooth laws and applications to sensitivity computations. Ann. Appl. Probab. 17 (2007), no. 1, 33--66. MR2292579
  • Hirsch, Francis; Lacombe, Gilles. Elements of functional analysis. Translated from the 1997 French original by Silvio Levy. Graduate Texts in Mathematics, 192. Springer-Verlag, New York, 1999. xiv+393 pp. ISBN: 0-387-98524-7 MR1678925
  • Houdré, Christian; Privault, Nicolas. Concentration and deviation inequalities in infinite dimensions via covariance representations. Bernoulli 8 (2002), no. 6, 697--720. MR1962538
  • León, Jorge A.; Solé, Josep L.; Vives, Josep. A pathwise approach to backward and forward stochastic differential equations on the Poisson space. Stochastic Anal. Appl. 19 (2001), no. 5, 821--839. MR1857898
  • I. Nourdin. Lectures on Gaussian approximations with Malliavin calculus. Preprint, 2012.
  • Nourdin, Ivan; Peccati, Giovanni. Stein's method on Wiener chaos. Probab. Theory Related Fields 145 (2009), no. 1-2, 75--118. MR2520122
  • Peccati, G.; Solé, J. L.; Taqqu, M. S.; Utzet, F. Stein's method and normal approximation of Poisson functionals. Ann. Probab. 38 (2010), no. 2, 443--478. MR2642882
  • G. Peccati and C. Thäle. Gamma limits and U-statistics on the Poisson space. Preprint arXiv:1301.7289, 2013.
  • Privault, Nicolas. A calculus on Fock space and its probabilistic interpretations. Bull. Sci. Math. 123 (1999), no. 2, 97--114. MR1679033
  • Privault, Nicolas. Stochastic analysis in discrete and continuous settings with normal martingales. Lecture Notes in Mathematics, 1982. Springer-Verlag, Berlin, 2009. x+310 pp. ISBN: 978-3-642-02379-8 MR2531026
  • Rudin, Walter. Real and complex analysis. Second edition. McGraw-Hill Series in Higher Mathematics. McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1974. xii+452 pp. MR0344043
  • Stein, Charles M. Estimation of the mean of a multivariate normal distribution. Ann. Statist. 9 (1981), no. 6, 1135--1151. MR0630098

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.